U.S. doctors online nowAsk doctors free
Tallahassee, FL
A 26-year-old male asked:

I have white layer in my mouth. no sores or anything... may be white toungued but evenly white. just took cephalexin 500mg x4 and stopped at day 6th. is that a sign of hiv?

2 doctor answers5 doctors weighed in
Dr. Layne Hermansen
Specializes in Family Medicine
Oral yeast infection: Sounds like you have a yeast infection on your tongue from using antibiotics. It happens occasionally. You will want to be checked for diabetes along with getting an antifungal prescription mouth rinse. Your doctor can also ask you questions to see if you are at risk for HIV and can also do a lab test to determine HIV status.
Dr. Al Hegab
Dr. Al Hegabanswered
Allergy and Immunology 40 years experience
No: that's mostly due to the antibiotic, and secondary fungal infection, it will go away since you stopped the cephalexin, if it doesn't you will need to take an antifungal, if you believe you were exposed to HIV or have a risk factor, ask your doctor for testing, wish you wellness

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 22, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.